Hail, Little River
- When
- February 23, 7:05 AM CST
- Where
- Little River County, Foreman
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.717, -94.400
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Feb 23, 3:20 AM CST, 3 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 320 AM CST WED FEB 23 2005 .DISCUSSION... A COUPLE OF SHORTWAVES IN THE SUB TROPICAL FLOW...INTERACTING WITH A SLOW MOVING COLD FRONT WILL BRING RAIN AND THUNDERSTORMS ACROSS THE ENTIRE AREA TODAY. WILL MENTION SEVERE ACROSS EAST TEXAS AND ADJACENT AREAS OF SOUTHWEST ARKANSAS TODAY. ALONG AND TO THE NORTH OF INTERSTATE 30 THE SEVERE POTENTIAL SHOULD BE EARLY THIS MORNING...WITH LARGE HAIL POSSIBLE. A BIGGER CONCERN IS THE MCS ACROSS CENTRAL TEXAS NEAR THE INTERSTATE 35 CORRIDOR MOVING EAST...AND BEGIN TO AFFECT THE PINEY WOODS OF EAST TEXAS AFTER 7 AM. WOULD EXPECT A GRADUAL WEAKENING TREND AS IT MOVES INTO AND THROUGH EAST TEXAS...INTO MORE STABLE AIR...AND THUS WILL NOT MENTION SEVERE INTO NW LA. LOCALLY HEAVY RAINFALL BETWEEN ONE AND THREE INCHES IS POSSIBLE WITH THIS MCS...AND UP NORTH...AS STORMS HAVE BEEN MOVING OVER THE SAME AREA. TEMPERATURES WILL BE DRAMATICALLY COOLER THAN WHAT WE HAVE BEEN USED TO LATELY...WE EXPECTED RAINFALL AND CLOUD COVER. COLD FRONT WILL FINALLY PUSH OUT OF THE REGION LATE TONIGHT. WITH FRONTAL BOUNDARY...HIGH MEAN RH...AND SUBTLE DISTURBANCES IN THE FLOW ALOFT...WILL KEEP CHANCE POPS GOING TONIGHT INTO THURSDAY...WITH THE BEST CHANCE ACROSS THE SOUTH. ALTHOUGH...THE NAM AND NGM ARE MUCH WETTER FARTHER NORTH...THAN THE GFS AND UKMET MODELS FOR TONIGHT INTO THURSDAY. WILL HAVE THE AREA DRYING OUT BY FRIDAY AND INTO EARLY IN THE WEEKEND...WITH A SLIGHT CHANCE RETURNING OVER THE WEEKEND...AS THE CLOSED LOW ACROSS SOUTHERN CALIFORNIA TODAY...WILL SLOWLY MEANDER EASTWARD AND COULD AFFECT THE AREA DURING THE WEEKEND...BUT NOTHING MAJOR...SO ONLY GONE SLIGHT FOR NOW. A NORTHERN STREAM TROUGH...AND AASSOCIATEDCOLD FRONT COULD AFFECT THE AREA SUNDAY NIGHT/MONDAY...BUT MOISTURE APPEARS LIMITED...SO ONLY SLIGHT POPS TO LOW CHANCE POPS ON MONDAY FOR FRONTAL PASSAGE. && .PRELIMINARY POINT TEMPS/POPS... SHV 63 45 51 40 / 70 40 40 20 MLU 61 43 51 39 / 70 60 40 20 DEQ 55 40 48 34 / 80 30 30 10 TXK 56 40 48 36 / 80 30 30 10 ELD 55 40 47 34 / 70 30 30 10 TYR 66 46 53 40 / 80 50 40 20 GGG 65 46 52 40 / 80 50 40 20 LFK 70 50 54 42 / 70 60 50 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 22
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CST WED FEB 23 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-231800- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 600 AM CST WED FEB 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... A WIDESPREAD AREA OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO MOVE ACROSS THE REGION TODAY. SOME OF THESE THUNDERSTORMS COULD REACH SEVERE LIMITS THROUGH THE EARLY EVENING...MAINLY ACROSS EAST TEXAS SOUTH OF INTERSTATE 20...WHERE BETTER INSTABILITY IS LOCATED. ANOTHER CONCERN...WILL BE THE POSSIBILITY OF SOME FLASH FLOODING TODAY...AS THUNDERSTORMS WILL HAVE THE POTENTIAL TO MOVE OVER THE SAME AREA...FOR AN EXTENDED PERIOD OF TIME...RESULTING IN LOCALLY HEAVY RAINFALL BETWEEN ONE AND THREE INCHES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...COULD BE NEEDED TODAY AND TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 420 AM CST WED FEB 23 2005 OKZ077-TXZ096-108>111-124-125-136-231050- CAMP-FRANKLIN-MCCURTAIN-MORRIS-RED RIVER TX-SMITH-TITUS-UPSHUR-WOOD- 420 AM CST WED FEB 23 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 34 HAS BEEN CANCELLED... THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT UNTIL 7 AM...FOR SOUTHEAST OKLAHOMA AND PARTS OF NORTHEAST TEXAS HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES. IN OKLAHOMA... MCCURTAIN IN TEXAS... CAMP... FRANKLIN... MORRIS... RED RIVER... SMITH... TITUS... UPSHUR... WOOD... THUNDERSTORMS HAVE SHOWN A GRADUAL WEAKENING TREND...AND WIDESPREAD SEVERE WEATHER IS NO LONGER ANTICIPATED EARLY THIS MORNING. HOWEVER...A FEW THUNDERSTORMS COULD STILL BRIEFLY BECOME SEVERE...PRODUCING LARGE HAIL. ALSO...LOCALLY HEAVY RAINFALL CAN BE EXPECTED EARLY THIS MORNING ALONG AND TO THE NORTHWEST OF THE INTERSTATE 30 CORRIDOR...WHILE LOCALLY HEAVY RAINFALL IS POSSIBLE ACROSS EAST TEXAS ALONG INTERSTATE 20 AFTER SUNRISE.
The Shreveport radar (KSHV), 150 km away, was scanning. The volume nearest the first event began at 13:02 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, February 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482004.